Talk

Advanced search

Mumsnet hasn't checked the qualifications of anyone posting here. If you have medical concerns, please seek medical attention; if you think your problem could be acute, do so immediately. Even qualified doctors can't diagnose over the internet, so do bear that in mind when seeking or giving advice.

HELP - HAVE GIVEN WRONG MEDICINE TO DS - POSSIBLY TOO MUCH GIVEN

(33 Posts)
bunny2 Fri 08-Jul-05 19:13:43

cherry-flavour medicine - does anyone know what it might be? I thought it was lactulose and gave 2 x 5ml spoons. What signs shall I look for?

starlover Fri 08-Jul-05 19:14:26

do you have no idea what it is at all???

starlover Fri 08-Jul-05 19:14:33

what colour is it?

milward Fri 08-Jul-05 19:15:31

Call your a&e to find out what to do

bunny2 Fri 08-Jul-05 19:15:35

clear, yellowish syrup

bunny2 Fri 08-Jul-05 19:16:01

am on to NHS direct

starlover Fri 08-Jul-05 19:16:23

how old is your ds?

anchovies Fri 08-Jul-05 19:16:48

Defo call nhs direct/a&e

Is it definitely a childrens medicine? No label at all?

SoupDragon Fri 08-Jul-05 19:16:59

Does it not have a label on it???

Um... could be cough syrup - have had that in cherry flavour. Could be paracetamol? How old is your dS?

bunny2 Fri 08-Jul-05 19:17:02

hes 5

starlover Fri 08-Jul-05 19:17:36

i would say that mnost childrens medicines would be ok. 10ml is probably over the recommended dose, but i wouldn't think it would hurt.

the problem is you don't know what it is. nhs direct will probably say take him to a&e for monitoring

was the bottle completely bare??????

bundle Fri 08-Jul-05 19:17:45

what could it be?

bunny2 Fri 08-Jul-05 19:18:21

which cough medicine is cherry-fklavour?

starlover Fri 08-Jul-05 19:19:02

i think at 5 he would probably be ok with that amount of any childs medicine.

is it possible that it is NOT a childs medicine?

starlover Fri 08-Jul-05 19:19:16

what else have you had that it could be?

bunny2 Fri 08-Jul-05 19:19:20

we have sop many bloosy medicines here - I think it is likely to be a childrens medicine

Mytwopenceworth Fri 08-Jul-05 19:20:28

you obviously got it out of a bottle, but you havent answered about the label on the bottle - was there none? if in any doubt, take bottle and child to a&e, dont fanny about on mn!! - nhs direct ALWAYS say go to a&e when its about a child (i speak from experience!!)

bunny2 Fri 08-Jul-05 19:21:08

no label - dont know why - think we might go to a&e

Mytwopenceworth Fri 08-Jul-05 19:21:59

would say do that - better safe than sorry. take bottle with you, anyway, even though no label.

Puff Fri 08-Jul-05 19:22:32

Agree with twopence, if it has no label you should not take any chances and take it and him to A&E. Some adult linctuses have codeine in them - I know I had a cherryish flavoured one.

WideWebWitch Fri 08-Jul-05 19:23:14

Most adult medicine isn't cherry flavoured though! So I wouldn't have thought 10ml of almost any child's med would harm a 5yo. Unless you're on strong painkillers/narcotics/other strong stuff and you think it could be that I wouldn't be too worried. NHS direct tend to either say don't worry or go to a and e ime, they don't seem to do middle ground!

jayzmummy Fri 08-Jul-05 19:23:19

Some have opiates to and can cause problems with breathing.....get going to A&E NOW.

WideWebWitch Fri 08-Jul-05 19:24:05

Sorry puff, x posted, I stand corrected about cherry flavour! Bunny2, you must know how strong the adult stuff you've got is, surely?

anchovies Fri 08-Jul-05 19:25:20

Go to a&e, can't hurt and it would be terrible if you didn't when you should have

foxinsocks Fri 08-Jul-05 19:25:39

are you sure it was cherry? lots of the benylyn and tixylix cough mixtures taste kind of cherry/strawberry like...but surely there would have been some sort of label left on the bottle if it was from a pharmacy?

Join the discussion

Registering is free, easy, and means you can join in the discussion, watch threads, get discounts, win prizes and lots more.

Register now »

Already registered? Log in with: